Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 19, 2004, 8:46 PM CDT for Ochiltree County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 8:46 PM CDT (01:46 UTC)
- Expired
- Apr 19, 2004, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 143 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WFUS54 KAMA 200146 TORAMA TXC357-200230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CDT MON APR 19 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 930 PM CDT * AT 845 PM CDT...A TORNADO WAS REPORTED 4 MILES WEST OF PERRYTON... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PERRYTON THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU ARE NEAR THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO...TAKE COVER NOW LAT...LON 3646 10106 3610 10104 3609 10058 3647 10058 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 4:01 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 19, 4:01 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT MON APR 19 2004 .DISCUSSION... A QUICK DISCUSSION TODAY AS TORNADO WATCH AND DEVELOPING CONVECTION OCCURRING AT THE MOMENT. FRONTAL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE WITH SURFACE LOW OVER EASTERN NEW MEXICO. SHORTWAVE TROUGH FORECASTED TO MOVE ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT BRINGING A ROUND OF SEVERE CONVECTION TO THE PANHANDLES THIS EVENING. AS UPPER TROUGH EXITS THE PANHANDLES BY TUESDAY MORNING AND SURFACE LOW AND ASSOCIATED FRONTAL BOUNDARY PUSH EAST OUT OF NEW MEXICO AND ACROSS THE PANHANDLES BY TUESDAY MORNING...SUBSIDENCE WILL KEEP FORECAST AREA PRECIP-FREE TUESDAY INTO WEDNESDAY AS DRIER AIRMASS ENSUES. ZONAL FLOW ALOFT WILL KEEP HIGH CLOUDINESS OVER THE PANHANDLES AND SHORTWAVE TROUGH PASSING JUST NORTH OF THE FORECAST AREA TUESDAY SHOULD NOT HAVE ANY EFFECT ON THE PANHANDLES. ALL EYES THEN TURN TO THE CLOSED UPPER LOW DROPPING OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES/NEAR FOUR CORNERS REGION BY LATE THURSDAY/EARLY FRIDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF CONVECTION TO THE PANHANDLES LATE THIS WEEK. SURFACE LOW PRESSURE AND ANOTHER PACIFIC COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE THIS WEEK AS WELL. SEASONABLE OR SLIGHTLY BELOW SEASONABLE TEMPS MOST OF THIS WEEK WITH GRADUAL WARMING TREND BY THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE BUILDS IN FROM THE WEST BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 50 75 46 75 / 30 10 0 10 BEAVER 52 78 49 73 / 40 10 0 10 BOISE CITY 46 71 44 71 / 20 10 0 10 BORGER 50 77 47 76 / 40 10 0 10 BOYS RANCH 50 76 47 77 / 30 10 0 10 CANYON 50 74 46 76 / 30 10 0 10 CLARENDON 54 80 52 77 / 30 10 0 10 DALHART 46 74 43 74 / 20 10 0 10 GUYMON 49 76 47 73 / 40 10 0 10 HEREFORD 49 73 46 77 / 30 10 0 10 LIPSCOMB 53 79 50 73 / 50 10 0 10 PAMPA 51 76 48 74 / 40 10 0 10 SHAMROCK 54 82 52 76 / 50 10 10 10 WELLINGTON 54 85 53 79 / 40 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/11
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 7 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 19 2004 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
In the hours before
Local storm report, Apr 19, 4:50 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL GROOM 35.20N 101.11W
04/19/2004 0.75 INCH CARSON TX BROADCAST MEDIA
&&
SMBSpecial weather statement, Apr 19, 5:46 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT MON APR 19 2004 TXZ004-200030- OCHILTREE- 546 PM CDT MON APR 19 2004 ...STRONG THUNDERSTORMS MOVING ACROSS GRAY COUNTY IN THE TEXAS PANHANDLE... AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTHWARD THROUGH OCHILTREE COUNTY AT 40 MPH THROUGH 7:30 PM. THESE STORMS MAY PRODUCE 50 MPH WINDS...UP TO ONE HALF INCH HAIL...AND HEAVY RAIN. WOLF CREEK PARK...FARNSWORTH...AND PERRYTON WILL BE IN THE PATH OF THESE STORMS. WYNNE
Local storm report, Apr 19, 6:23 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 25 N PAMPA 35.91N 100.96W
04/19/2004 2.00 INCH ROBERTS TX STORM CHASER
0544 PM HAIL FRITCH 35.64N 101.60W
04/19/2004 0.88 INCH HUTCHINSON TX FIRE DEPT/RESCUE
0550 PM HAIL 1 N LAKE MEREDITH 35.67N 101.66W
04/19/2004 1.00 INCH MOORE TX AIRPLANE PILOT
0607 PM HAIL 15 SW PERRYTON 36.24N 100.99W
04/19/2004 1.50 INCH OCHILTREE TX EMERGENCY MNGR
0608 PM HAIL STINNETT 35.82N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX EMERGENCY MNGR
&&
SMBLocal storm report, Apr 19, 7:11 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL GROOM 35.20N 101.11W
04/19/2004 0.75 INCH CARSON TX BROADCAST MEDIA
0530 PM HAIL 25 N PAMPA 35.91N 100.96W
04/19/2004 2.00 INCH ROBERTS TX STORM CHASER
0544 PM HAIL FRITCH 35.64N 101.60W
04/19/2004 0.88 INCH HUTCHINSON TX FIRE DEPT/RESCUE
0550 PM HAIL 1 N LAKE MEREDITH 35.65N 101.66W
04/19/2004 1.00 INCH MOORE TX EMERGENCY MNGR
0607 PM HAIL 15 SW PERRYTON 36.24N 100.99W
04/19/2004 1.50 INCH OCHILTREE TX EMERGENCY MNGR
0608 PM HAIL STINNETT 35.82N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX EMERGENCY MNGR
0630 PM HAIL 1 N STINNETT 35.84N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX AMATEUR RADIO
0635 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 1.50 INCH BEAVER OK EMERGENCY MNGR
0655 PM HAIL 10 SW SPEARMAN 36.10N 101.32W
04/19/2004 0.75 INCH HANSFORD TX AMATEUR RADIO
0704 PM HAIL WHITE DEER 35.43N 101.17W
04/19/2004 1.00 INCH CARSON TX TRAINED SPOTTER
&&
SMBLocal storm report, Apr 19, 8:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 15 S PERRYTON 36.17N 100.80W
04/19/2004 0.88 INCH OCHILTREE TX LAW ENFORCEMENT
&&
SMBLocal storm report, Apr 19, 8:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 S PERRYTON 36.32N 100.80W
04/19/2004 2.75 INCH OCHILTREE TX LAW ENFORCEMENT
&&
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 33 min |
| Apr 19, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 51 min |
| Apr 19, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 51 min |
| Apr 19, 10:06 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 24 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.